Loading discussion content. Please wait...
Signs of medicine needing tweaked ?
Hello everyone (( ))
My LO with FTLD (specifically PPA-L) has been becoming more moody, losing interest in watching her favorite DVDs, becoming more and more confused ...and a few other things.
I understand it may just be the disease taking it's course but wondering if anyone out there has any tips of picking up on clues when your LO may need their medicine dose changed?
It is winter, also, so maybe she is just getting cabin fever or something.
Happy Sunday . Thank you for reading.
I've been keeping a daily log on my EO AD husband since 2016. He has been on various medications to "slow the progression" of this horrible disease, as well as the anti psychotic Seroquel. Looking back to 2016 his behaviors are the same, still hallucinates, gets agitated, curses, memory problems.
He currently is taking galantamine and seroquel. I don't believe the dementia meds have helped slow his progression or helped his mood. Seroquel helps him sleep, that's it. He's now Stage 6, has had a few accidents urinating in his underwear in the middle of the night because he can't find the bathroom quickly. He doesn't pay attention to sports on tv or anything else. Definitely more confused as time goes on.
Ask your LO 's doctor if he or she thinks a change in dosage could help. Best of luck to you.
A few months ago I had a very difficult time with the medication that my mother was given - Trazodone. I saw changes in her after about Day 3. It was an extremely frustrating experience and difficult to watch. The head nurse wouldn't listen to my concerns and unfortunately the doctor listened to her over me. (The head nurse wanted the PRN to quiet my mother). I told the head nurse my mother would get kicked out because of that drug - and sure enough she was asked to leave. As soon as that happened I went to the doc and insisted he reduce her dosage by half. The change in her has been unbelievable - so much better. I'm waiting until she has been moved to take her off of it completely. It's so sad that these people in charge of our LO's have such power. I'm truly afraid of retaliation by the head nurse if I take her off of it completely. She has shown her colors and those colors are scary.Now I'll backtrack and give you some details...She was given 25mg. Trazodone at night for sleep and her PRN was for up to 3x's daily at 12.5mg. The doctor kept telling me what a low dose this was. I kept telling him regardless of the low dose - she was having too many side effects.The first thing I notice was confusion. She didn't know where she was anymore which also caused anxiety and agitation. The anxiety caused inappropriate behaviors such as exit seeking and aggressive gestures such as shaking her fists at people. Thankfully she was never actually aggressive. She also developed Sundowning and was anxious from 3:30ish onward. I could barely leave if I was there at that time. I also got many distraught phone calls from her.If she was given several PRN's a day over many days, then she would get hallucinations. At one point she was talking to an empty room telling the 'people' that they needed to listen to her. She wasn't herself.. I was being told that this is the dementia advancing. I didn't believe it as it started at the same time as this drug. She was also at times very solemn. I went over once and she didn't really care. She just sat there, smiled a bit and didn't care when I left. So unlike her.I am a researcher and learned everything I could about Trazodone. What I learned is that it is metabolized by Cytochrome P450 3A4 (abbreviated CYP3A4) which is an important enzyme in the body, mainly found in the liver and in the intestine. Trazodone has one active metabolite, methyl-chlorophenylpiperazine (mCPP) which is metabolized by CYP2D6. This is where is gets very interesting... There is significant variation in the effects of trazodone on different people because genetic polymorphisms of CYP2D6 are common in the general population. The active metabolite mCPP can lead to increased side effects from trazodone among individuals who are “poor metabolizers” through CYP2D6.I am currently in the process of having my mother's DNA genetic testing done through 23andme. When we have these results I will be able to order a report on her Pharmacogenetics.Pharmacogenetics reveals how genetics influences the way we metabolize certain medications. ie. I will be able to know if she is indeed a 'poor metabolizer' with little or no function of CYP2D6.